Alert archive / Kentucky / Flash Flood Warnings in 2004
Flash Flood Warning 17, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at May 26, 2004, 2:07 PM EDT for Hardin County, Kentucky. It was in force for 83 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2004, 2:07 PM EDT (18:07 UTC)
- Expired
- May 26, 2004, 3:30 PM EDT
- In force
- 83 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Hardin County, KY
The radar
The Louisville radar (KLVX), 35 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 2:45 PM EDT | FLASH FLOOD | Glendale, KY | HIGHWAYS 210 AND 61 NEAR THE LARUE COUNTY LINE WERE COVERED BY WATER AND CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 318 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KLMK 261809
FFWLMK
KYC093-261930-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
207 PM EDT WED MAY 26 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARDIN COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 330 PM EDT
* AT 204 PM EDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAIN FROM COLESBURG TO SUMMIT...OR FROM 32 MILES SOUTH OF
LOUISVILLE TO 45 MILES NORTHEAST OF BOWLING GREEN...MOVING EAST
AT 40 MPH. THE CENTRAL AND SOUTHERN PARTS OF HARDIN COUNTY WILL BE
MOST PRONED TO TORRENTIAL RAIN OVER THE NEXT HOUR.
* SOME LOCATIONS IN THE WARNING INCLUDE ELIZABETHTOWN
EXCESSIVE RAINFALL FROM THESE STORMS WILL CAUSE FLASH FLOODING OF
SMALL CREEKS AND STREAMS...ROADWAYS...UNDERPASSES AND LOW LYING
AREAS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND.
LAT...LON 3762 8623 3771 8613 3789 8586 3774 8568
3761 8581 3743 8594
$$
FUNKWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at May 26, 2:30 AM EDT, 11 hours 37 minutes earlier.
Area forecast discussion, May 26, 2:30 AM EDT, 11 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 230 AM EDT WED MAY 26 2004 AFTER SUBSTANTIAL RAINS FELL ACROSS OUR CWA LAST EVENING...RADAR SHOWS ADDITIONAL RAINFALL DEVELOPING ACROSS SOUTHERN ILLINOIS AND SOUTHWEST INDIANA. EXPECT THIS AREA TO MOVE INTO SOUTHERN INDIANA AND WEAKEN TOWARDS DAWN. A SURFACE ANALYSIS SHOWS WEAK LOW PRESSURE IN SOUTHEAST MISSOURI...AND A STATIONARY FRONT ORIENTATED PARALLEL TO BUT NORTH OF THE OHIO RIVER ACROSS SOUTHERN INDIANA. THIS FRONT IS NOT EXPECTED TO MOVE MUCH...PERHAPS SAGGING SOUTH INTO EXTREME NORTHERN KENTUCKY BY THIS AFTERNOON. THE UPPER AIR PATTERN FOR TODAY AND TONIGHT WILL FEATURE A STRONG ZONAL JET EXTENDING FROM A POSITIVELY TILTED TROUGH OVER THE SOUTHERN ROCKIES ACROSS THE NORTHERN OHIO VALLEY. WITH FAST ZONAL FLOW...INDIVIDUAL DISTURBANCES ARE HARD TO DISCERN. OVERALL I EXPECT PRECIPITATION TO DIMINISH TO SCATTERED SHOWERS DURING THE MORNING HOURS...BEFORE REDEVELOPING LATE THIS AFTERNOON IN A MORE UNSTABLE ATMOSPHERE. FOR WEDNESDAY NIGHT AND THURSDAY...STATIONARY FRONT WILL CONTINUE TO RESIDE ACROSS LOWER OHIO VALLEY. YET ANOTHER IN A SERIES OF DISTURBANCES WILL MOVE ACROSS CWA. EXACT LOCATION OF THE FRONT WILL DETERMINE THE HEAVIEST RAINFALL...BUT LIKE TUESDAY EVENING...TRAINING STORMS MAY BRING HEAVY RAINFALL TO AREAS OF SOUTHERN INDIANA OR CENTRAL KENTUCKY. WITH WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 1/2 HAVEN FALLEN TUESDAY EVENING...POSSIBILITY OF FLOODING EXISTS AND WILL PROBABLY ISSUE FLOOD WATCH THROUGH 4 AM THURSDAY. WILL ALSO CONTINUE CHANCES OF RAIN THURSDAY NIGHT AND FRIDAY AS STATIONARY FRONT STILL WAVERS ACROSS LOWER OHIO VALLEY. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...FLOOD WATCH ALL ZONES THROUGH 4 AM THURSDAY MORNING. KY...FLOOD WATCH ALL ZONES THROUGH 4 AM THURSDAY MORNING. && DENMAN
Hazardous weather outlook, May 26, 1:15 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 115 PM EDT WED MAY 26 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK KY-CLARK IN- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON KY-HARRISON IN-HART KY-HENRY KY- JEFFERSON KY-JEFFERSON IN-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALF KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT KY-SCOTT IN-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON KY-WASHINGTON IN- WOODFORD KY- INCLUDING THE CITIES OF...LOUISVILLE...LEXINGTON...BOWLING GREEN... WINCHESTER...VERSAILLES...STANFORD...SHELBYVILLE...RUSSELLVILLE... RICHMOND...HARRODSBURG...HARDINSBURG...GLASGOW...FRANKLIN... FRANKFORT...ELIZABETHTOWN...DANVILLE...CYNTHIANA...COLUMBIA... BARDSTOWN...NEW ALBANY...JASPER AND CORYDON 115 PM EDT (1215 PM CDT) WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A NEARLY STALLED FRONTAL BOUNDARY, COMBINED WITH A VERY MOIST AND MODERATELY UNSTABLE AIRMASS, WILL PRODUCE PERIODS OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. PROLONGED PERIODS OF HEAVY RAINFALL ARE POSSIBLE, THEREFORE A FLOOD WATCH CONTINUES. IN ADDITION, THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING ACROSS THE ENTIRE OUTLOOK AREA. DAMAGING WIND GUSTS WILL BE THE PRIMARY THREAT WITH LARGE HAIL ALSO A THREAT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AN UNSETTLED PATTERN WILL REMAIN OVER THE AREA INTO THE UPCOMING WEEKEND, RESULTING IN CONTINUED CHANCES FOR THUNDERSTORMS. A SLIGHT RISK OF SEVERE STORMS IS FORECAST FOR THE OUTLOOK AREA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... TRAINED SPOTTERS AND LAW ENFORCEMENT OFFICIALS ARE ENCOURAGED TO RELAY REPORTS OF SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE. EXAMPLES ARE DOWNED TREES OR STRUCTURAL DAMAGE DUE TO HIGH WINDS, HAIL LARGER THAN DIME SIZE, AND FLOODING THAT IS BLOCKING ROADWAYS. KIRKPATRICK
In the hours before
Local storm report, May 26, 1:57 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
157 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL CUSTER 37.73N 86.25W
05/26/2004 0.75 INCH BRECKINRIDGE KY AMATEUR RADIO
&&
LDLocal storm report, May 26, 1:59 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
159 PM EDT WED MAY 26 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0157 PM FLASH FLOOD IRVINGTON 37.88N 86.28W
05/26/2004 BRECKINRIDGE KY AIRPLANE PILOT
FIVE TO SIX INCHES WERE OVER A ROAD IN THE TOWN OF
IRVINGTON. TWO INCHES OF WATER WERE STANDING ON OTHER
ROADS.
&&
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:09 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge | 51 min |
| May 25, 8:31 PM EDT | Severe Thunderstorm Warning | LMK | Meade | 29 min |
| May 25, 9:02 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 43 min |
| May 25, 9:07 PM EDT | Flash Flood Warning | LMK | Breckinridge, Meade | 3 hr |
| May 26, 12:29 AM EDT | Severe Thunderstorm Warning | LMK | Green | 21 min |
| May 26, 1:21 PM EDT | Flash Flood Warning | LMK | Breckinridge | 2 hr |
| May 26, 1:59 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 36 min |
| May 26, 2:09 PM EDT | Severe Thunderstorm Warning | LMK | Larue, Nelson | 36 min |
| May 26, 2:24 PM EDT | Severe Thunderstorm Warning | LMK | Marion, Washington | 36 min |
| May 26, 2:37 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 23 min |
| May 26, 2:38 PM EDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 37 min |
| May 26, 2:41 PM EDT | Severe Thunderstorm Warning | LMK | Butler | 34 min |
| May 26, 2:44 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Mercer | 31 min |
| May 26, 3:01 PM EDT | Severe Thunderstorm Warning | LMK | Jessamine, Woodford | 29 min |
| May 26, 3:12 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Lincoln | 33 min |
| May 26, 3:16 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 34 min |
| May 26, 3:19 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 41 min |
| May 26, 3:47 PM EDT | Flash Flood Warning | LMK | Warren | 103 min |
| May 26, 4:19 PM EDT | Flash Flood Warning | LMK | Barren | 116 min |
| May 26, 6:11 PM EDT | Severe Thunderstorm Warning | LMK | Logan | 34 min |
Nearby
Flash Flood Warnings in Kentucky, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.